MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL III; VITAMIN D TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL III; VITAMIN D TEST SYSTEM
Catalog Number 09038086190
Medical Device Problem Codes High Test Results (2457); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the customer's cobas e 801 analytical unit is (b)(6).The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable elecsys vitamin d total iii results from patient samples tested on the cobas e 801 analytical unit.The following examples of discrepant results were reported: sample 1 on (b)(6) 2025: the initial result from the analyzer was 161 ng/ml.On (b)(6) 2025: the repeat result from another laboratory that uses the liquid chromatography-tandem mass spectrometry (lc-ms/ms) method was 52 ng/ml (no detectable vitd2).Sample 2 on (b)(6) 2025: the initial result from the analyzer was 223 ng/ml.On (b)(6) 2025: the repeat result from the other laboratory's lc-ms/ms method was 80 ng/ml (no detectable vitd2).The initial results did not match the patients' clinic pictures, prompting the patient sample reruns.The repeat results were deemed correct.Sample 3 on (b)(6) 2025: the initial result of the initial patient sample from the analyzer was 113 ng/ml.This result was questioned, prompting the patient sample rerun.The first repeat result from a second e 801 analyzer was 118 ng/ml with a data flag.The second repeat result from a third e 801 analyzer was 130 ng/ml with a data flag.On (b)(6) 2025: the result of another patient sample from the other laboratory's lc-ms/ms method was "48 ng/ml for d3 (non-detectable levels for d2)".
 
Additional Manufacturer Narrative
Medwatch field d4 expiration date was updated.The patient samples are not available for investigation.The calibration and qcs were within the specified ranges.The patient samples were in microtainer tubes and centrifuged for 5 minutes; the recommended centrifugation time is 5 minutes.The alarm trace contained multiple sample probe abnormal aspiration, sample foam detection, and sample short alarms.These are indicators of possible poor sample quality.The field service engineer (fse) and the field applications specialist (fas) investigated the event and noted that the patient samples sent to the other laboratory were from different blood collections.The fse verified that the analyzer was performing according to specifications.The investigation did not identify a product problem.The cause of the event could not be determined.
 
Additional Manufacturer Narrative
In the initial medwatch, h11 additional narrative should have been: "the patient samples were in microtainer tubes and centrifuged for 3 minutes; the recommended centrifugation time is 5 minutes." instead of: "the patient samples were in microtainer tubes and centrifuged for 5 minutes; the recommended centrifugation time is 5 minutes.".

Brand Name
ELECSYS VITAMIN D TOTAL III
Common Device Name
VITAMIN D TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key21526295
Report Number1823260-2025-00632
Device Sequence Number8340007
Product Code MRG
UDI-Device Identifier07613336172650
UDI-Public07613336172650
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K210901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue Number09038086190
Device Lot Number820298
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer04/30/2025
04/30/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date05/15/2025
05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VITAMIN D3 SUPPLEMENTS (ALL PATIENTS)
Patient SexUnknown